DOI 10.3389/fphar.2026.1857433
A case of severe bilateral corneal ulcer associated with sintilimab therapy: case report and literature review.
Аннотация
BACKGROUND
Immune checkpoint inhibitors, including PD-1 inhibitors such as sintilimab, have revolutionized cancer treatment but may induce immune-related adverse events (irAEs). Ocular irAEs, particularly severe corneal complications, are increasingly recognized but remain underreported, especially with sintilimab.
METHODS
We report a case of a patient in their 60 s with gastric adenocarcinoma who developed bilateral severe corneal ulcers following sintilimab therapy. A comprehensive review of literature on PD-1/PD-L1 inhibitor-associated corneal lesions was conducted to contextualize this rare complication.
RESULTS
The patient presented with progressive ocular symptoms 3 weeks after initiating sintilimab. Despite topical anti-inflammatory and antimicrobial treatment, bilateral corneal ulcers progressed, culminating in corneal perforation of the right eye. Conservative medical management led to gradual healing and anterior chamber reformation. Literature review identified few similar cases, highlighting the rarity and severity of sintilimab-associated corneal toxicity.
CONCLUSION
This case underscores the potential for severe, vision-threatening corneal complications following PD-1 inhibitor therapy. Early recognition, interdisciplinary collaboration, and timely intervention are critical to mitigate ocular morbidity. Ophthalmologists and oncologists should maintain high vigilance for ocular irAEs in patients receiving immune checkpoint inhibitors.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.